Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

sertraline - night time or morning?

(53 Posts)
supermariossister Tue 14-Jun-16 11:07:27

I started taking sertraline 6 days ago and im in hell, the side effects have been bad and yesterday i rung the doctors who said to try taking them at night so i sleep through the initial few hours so I havent had my tablet this morning and am waiting till tonight, in the meantime i keep going dizzy, sweating, hearts hammering and i cant seem to settle at all.

Has anyone found any difference in taking it at night?

Donatellalymanmoss Tue 14-Jun-16 11:14:56

I definitely did. I tried mornings for a while but didn't really get on with it. So pre-bed is definitely worth a try. I found the side effects really hard at first but they really do get better, hang on in there, but at the same time don't be afraid to go back to the doctors anytime you feel like this isn't working for you.

All the best.

supermariossister Tue 14-Jun-16 11:17:43

I am trying to hold off taking it until 8/9 but honestly feel like I'm coming down feel awful shaky and hot. Just hope it works dp works nights so I worry about taking it and feeling really bad.

Donatellalymanmoss Tue 14-Jun-16 17:23:56

I used to have my alarm set to take it at 8 (just after kids went to sleep) that seemed to work quite well. Hopefully, the side effects should slow down for you in the next week or two, and you'll start to feel the positives.

supermariossister Tue 14-Jun-16 19:36:12

Dp just gone off on nights feel horrendous but can't afford him to be off really, shopping is being delivered though so one less thing to need to do. Think will take it about then so I can just head off to sleep and hopefully a better day tomorrow feel like all I do is sleep or feel sick currently

Bonkerz Tue 14-Jun-16 19:43:54

My first two weeks on setraline was horrid. Queasiness: sweating and palpitations. 9 weeks on and it's just the sweating now. It does get better. I take it in the morning

supermariossister Tue 14-Jun-16 19:46:23

Seriously hoping it calms down before I go back in a week can't face coming off it to start something new and the same thing happened or worse.

marmiteloversunite Tue 14-Jun-16 19:51:56

I started sertraline in March. Had the same side effects as you. Most of them went after 2/3 weeks. I still felt nauseous at times until I upped the dose to 100mg in May. Now it is working and the side effects are minimal. I take mine in the morning. Good luck and keep going. It will be worth the initial hell!

HysteriaLane Tue 14-Jun-16 19:52:25

I had diarrhea for weeks when I started on it, felt sick a lot, and was crazy tired. It did settle down though. Then I carefully withdrew and tried to come off....I felt like I was dying. It was horrible. I had full on flu symptoms, intense dizziness, and really awful body tremors for about a week, my body was pretty much uncontrollably tremoring at night. It was exactly how they describe drug withdrawal yet I had tapered off for weeks amd weeks so carefully. I went back on 4 months later and have been on them for about a year now with no probs. No plans to come off them any time soon after the last experience of withdrawing!

supermariossister Tue 14-Jun-16 19:55:38

I'm really worried about taking it tonight now and being up all night. It's helpful to see everyone else experiences, just wish i felt consistent I Darent go anywhere incase I suddenly feel ill.

marmiteloversunite Tue 14-Jun-16 19:58:13

Can you try some kind of hypno sleep app to help you sleep? I found this useful to start with. Can I ask are you on it for anxiety or depression? If anxiety this could obviously be adding to your worry of taking it at bedtime.

supermariossister Tue 14-Jun-16 20:04:51

Yes it's for anxiety, I could try too I am willing to try anything am working myself into a state over being on my own.

marmiteloversunite Tue 14-Jun-16 20:07:48

I am sorry you are feeling so crap. I really do understand. Each day does get a little better though. I will be up Til ten ish if it helps to keep me updated.

supermariossister Tue 14-Jun-16 20:14:35

Am currently waiting for asda as I have a distinct lack of food in and ds packed lunches have been pretty shocking the last few days, ds is 8 so still awake and chattering keeping me occupied. Thanks for chatting to me I hate feeling like this believe it or not I am quite confident or used to be.

marmiteloversunite Tue 14-Jun-16 20:21:04

It's amazing how kids can take your mind off things. My eldest DD is doing GCSE's and it was hard to hide my anxiety whilst supporting her but it gave me a focus.

supermariossister Tue 14-Jun-16 20:22:25

I hope they have gone well for her, am sure she appreciates your support.

marmiteloversunite Tue 14-Jun-16 20:25:44

Only got three papers left to do. This has been the longest six weeks ever!!she will be finished this time next week so we can relax then Til the results. Sorry just chatting on about nonsense now.

Hiddenaspie1973 Tue 14-Jun-16 20:31:56

I took these for 2 years. The first 2 weeks were bad. Non stop yawning, vision defects and awful headaches.
It got better but I started getting other side effects so weaned myself off them over 4 months.
Can't remember if night or morn best time to take them.
I should go back on them, but I couldn't bear to be unable to reach orgasm 😥

supermariossister Tue 14-Jun-16 20:34:50

No its fine it is just nice to chat, that does seem an awful long time to be revising and taking exams hope you have some lovely things planned for the summer time, does she have a plan of what she is doing next? must be an exciting but nerve wracking time!

Seems everyone i have spoken to has had some kind of side effect, i will keep an eye and make a decision i have another appointment at the end of the month but doctor has said i can phone next week if they arent working out for me. In a way i want them too and in a way i just want to sack them off cause i feel horrible

marmiteloversunite Tue 14-Jun-16 20:40:20

I felt that too. I wanted to stop taking them as I felt so bad, but I didn't want to either wean myself off or have to go through the initial side effects again with a different tablet.
Why not make an appointment for the end of next week which you can cancel if you get to grips with them?

We are planning a quiet and relaxed summer. She has a summer job lined up and is really into rowing so she will be on the water a lot.

Felascloak Tue 14-Jun-16 20:43:31

I had to get sleeping pills after first week, they helped a lot. I only took them when I needed them and it wasn't for long. Might be worth ringing the gp and asking if you can have a short course - insomnia is a common side effect of sertraline.

Felascloak Tue 14-Jun-16 20:45:45

Fwiw for me after 2 weeks of sheer he'll they suddenly settled down and I felt better than I ever have. Bit of an issue with sweating and bruising but that's it. Its worth persevering.

flutterworc Tue 14-Jun-16 20:49:59

I take mine at night - always have. First week was rough, but not as bad as others experienced. My side effects all but vanished after about 10 days, and felt much more in control at 7/8 days, then 'normal', for want of a better word, after a fortnight or so. Keep on going - life can be so much better than it is for you at the mo. cake

tigerdriverII Tue 14-Jun-16 20:54:56

I take mine in the morning, as they affect my sleep if I take them later on. I did find the first couple of weeks odd but now the only side effects are weird vivid dreams and a feeling of disassociation. That's not very nice but it's infinitely preferable to depression.

marmiteloversunite Tue 14-Jun-16 20:56:09

I forgot about the vivid dreams! I quite enjoyed them though. They were very entertaining!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now